Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Felt like urinating, noticed pus like and spots of blood on penis. Having burning and sharp pain during urination. What to do?

May 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 6312 Questions
after being in the ocean for a few hours . in and out on may 11
i decided to urinate in the ocean and i felt a very sharp pain
after returning to the motel , i saw what looked like pus and spots of blood from the tip
i did not go to the dr. instead i just thought the ocean might have irritated me and so i just drink lots of fluids and urinated and by the next day pus and blood went away

no pain now during urination except when i apply pressure to the penis
if feels like burning and sharp pain
Posted Thu, 18 Jul 2013 in General Health
Answered by Dr. Vivek Chail 3 hours later

Thanks for writing.

As per information provided, you went swimming in the ocean and developed pain, bleeding with little pus discharge from your penis and it is slowly resolving.

There are two common possibilities in your situation:

1. You might have had a bout of irritant dermatitis: this is an allergic reaction to the ocean water ant any chemical contaminants like chlorine. However it should not lead to pus or bleeding. A steroid ointment can be applied on the glans in this condition under supervision of your doctor.

2. It could be the result of any sea creature biting on your glans and you might not have noticed it until you were out of water. This could cause some bleeding with a little of slimy material which you are calling pus. Practically it is unlikely that pus comes out spontaneously from the penis after a swim in the ocean. This condition may require an antiseptic and anti inflammatory ointment to be applied under medical supervison.

Whatever the cause of the problem, it must be treated. Please remember that the penis is a very important organ and there should be no hesitation in consulting your doctor, preferably a dermatologist and taking proper medication.

Hope your question is answered.

Dr Vivek
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor